Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 1997, 9:23 PM CST for Rutherford County, Wilson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 9:23 PM CST (03:23 UTC)
- Expired
- Mar 28, 1997, 10:00 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290320 RRA SVRBNA TNC149-189-290400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 923 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...NORTHERN RUTHERFORD COUNTY...SOUTHERN WILSON COUNTY AT 920 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LASCASSAS. THE STORM WAS MOVING NORTHEAST AT AROUND 40 MPH...AND WILL MOVE TO NEAR NORENE AND MILTON BY 940 PM. YOU SHOULD TAKE COVER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:04 PM CST, 8 hours 19 minutes earlier.
Area forecast discussion, Mar 28, 1:04 PM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CST FRI MAR 28 1997 COLD FRONT PUSHING THROUGH ARKANSAS AT THIS TIME AND SO FAR UNEVENTFUL. AIR MASS ACROSS MIDDLE TN DESTABILIZING RATHER QUICKLY NOW THAT THE SUN HAS COME OUT. EVEN NOTED PRESSURE FALLING RAPIDLY AT BNA LAST OB. ADAP SHOWING IMPRESSIVE LI`S RUNNING NORTH OUT OF MISSISSIPPI ACROSS WESTERN AREAS. UNMODIFIED NOON-TIME BNA SOUNDING SHOWING WEAK CAP IN PLACE JUST BELOW 850 MBS WITH PLENTY OF DRY AIR ALOFT. WET-BULB ZERO WENT FROM 8300 FT AT 12Z DOWN TO 6000 FT AT 18Z...INDICATIVE OF THE DRIER AIR BEING ADVECTED INTO OUR AREA. ON THE OTHER HAND BRN (BULK RICHARDSON NUMBER) OFF 18Z SOUNDING WAS AT 5 WHILE THE 0-3 KM STORM RELATIVE HELICITY WAS AT 63 M2/S2. EVEN THOUGH IT MAY APPEAR TOO MUCH DRY AIR IS IN PLACE ALONG WITH WEAK CAP I AM IMPRESSED WITH JET MAX DIVING THIS AFTERNOON ALONG MISSOURI/ARKANSAS BORDER. BELIEVE IF DYNAMICS ARE STRONG ENOUGH MOFISTURE WILL FIND ITS WAY INTO SYSTEM. SO WOULD NOT RULE THE POSSIBLITY OF AT LEAST ISOLATED SEVERE TSTMS IN MIDDLE TN LATE AFTERNOON/EVENING. BNA 52/68/45/65 35 4/0/0/0 BOYD 01
In the hours before
Local storm report, Mar 28, 7:40 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0740 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM CENTERVILLE TN 0.75 INCH HAIL
03/28/97 HICKMAN DIME SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR
IN WESTERN PART OF CENTERVILLE
0736 PM CHAPMANSBORO TN 0.75 INCH HAIL
03/28/97 CHEATHAM REPORT BY SKYWARN SPOTTER
END/ORCHANIANLocal storm report, Mar 28, 7:41 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0740 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM CENTERVILLE TN 0.75 INCH HAIL
03/28/97 HICKMAN DIME SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR
IN WESTERN PART OF CENTERVILLE
0736 PM CHAPMANSBORO TN 0.75 INCH HAIL
03/28/97 CHEATHAM REPORT BY SKYWARN SPOTTER
END/ORCHANIANLocal storm report, Mar 28, 7:59 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0759 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM NASHVILLE TN 0.88 INCH HAIL
03/28/97 DAVIDSON NICKEL SIZE HAIL REPORTED
AT OPRYLAND PARK BY
BY AMATEUR RADIO OPERATOR
0800 PM GOODLETTSVILLE TN 0.88 INCH HAIL
03/28/97 DAVIDSON E.M.A. OFFICIAL REPORTED
NICKEL SIZE HAIL
804 PM MADISON TN 1.75 INCH HAIL
03/28/97 DAVIDSON GOLF BALL SIZE HAIL REPORTED
BY SPOTTER.
END/ORCHANIANLocal storm report, Mar 28, 8:08 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0759 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM NASHVILLE TN 0.88 INCH HAIL
03/28/97 DAVIDSON NICKEL SIZE HAIL REPORTED
AT OPRYLAND PARK BY
BY AMATEUR RADIO OPERATOR
0800 PM GOODLETTSVILLE TN 0.88 INCH HAIL
03/28/97 DAVIDSON E.M.A. OFFICIAL REPORTED
NICKEL SIZE HAIL
804 PM MADISON TN 1.75 INCH HAIL
03/28/97 DAVIDSON GOLF BALL SIZE HAIL REPORTED
BY SPOTTER.
END/ORCHANIANLocal storm report, Mar 28, 8:25 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0830 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0759 PM NORTHERN SECTION TN 1.00 INCH HAIL
03/28/97 HICKMAN QUARTER SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR
0759 PM SOUTHERN SECTION TN 1.00 INCH HAIL
03/28/97 DICKSON QUARTER SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR.
806 PM MT.JULIET TN 0.75 INCH HAIL
03/28/97 WILSON DIME SIZE HAIL AT NWS
OFFICE.
809 PM MT. JULIET TN 1.75 INCH HAIL
03/28/97 WILSON GOLF BALL SIZE HAIL REPORTED
BY NWS EMPLOYEE.
END/ORCHANIANLocal storm report, Mar 28, 8:30 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0830 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0759 PM NORTHERN SECTION TN 1.00 INCH HAIL
03/28/97 HICKMAN QUARTER SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR
0759 PM SOUTHERN SECTION TN 1.00 INCH HAIL
03/28/97 DICKSON QUARTER SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR.
806 PM MT.JULIET TN 0.75 INCH HAIL
03/28/97 WILSON DIME SIZE HAIL AT NWS
OFFICE.
809 PM MT. JULIET TN 1.75 INCH HAIL
03/28/97 WILSON GOLF BALL SIZE HAIL REPORTED
BY NWS EMPLOYEE.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:00 PM CST | Tornado Warning | OHX | Robertson | 45 min |
| Mar 28, 6:16 PM CST | Tornado Warning | OHX | Sumner | 44 min |
| Mar 28, 6:19 PM CST | Severe Thunderstorm Warning | OHX | Benton | 41 min |
| Mar 28, 6:22 PM CST | Tornado Warning | OHX | Davidson, Wilson | 38 min |
| Mar 28, 6:31 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 44 min |
| Mar 28, 6:34 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 56 min |
| Mar 28, 6:51 PM CST | Severe Thunderstorm Warning | OHX | Perry | 39 min |
| Mar 28, 6:55 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 50 min |
| Mar 28, 7:01 PM CST | Tornado Warning | OHX | Benton, Decatur | 44 min |
| Mar 28, 7:17 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 43 min |
| Mar 28, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Cheatham | 51 min |
| Mar 28, 7:31 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury | 44 min |
| Mar 28, 7:43 PM CST | Tornado Warning | OHX | Cheatham, Davidson | 47 min |
| Mar 28, 7:54 PM CST | Tornado Warning | OHX | Wayne | 51 min |
| Mar 28, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 44 min |
| Mar 28, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 49 min |
| Mar 28, 8:25 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 50 min |
| Mar 28, 8:31 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 44 min |
| Mar 28, 8:41 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| Mar 28, 8:54 PM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 28, 9:02 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 43 min |
| Mar 28, 9:06 PM CST | Tornado Warning | OHX | Smith | 54 min |
| Mar 28, 9:12 PM CST | Tornado Warning | OHX | Jackson | 48 min |
| Mar 28, 9:26 PM CST | Tornado Warning | OHX | DeKalb, Wilson | 49 min |
| Mar 28, 9:35 PM CST | Tornado Warning | OHX | Giles, Lawrence | 40 min |
| Mar 28, 9:40 PM CST | Tornado Warning | OHX | Overton | 50 min |
| Mar 28, 9:44 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Mar 28, 9:48 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 27 min |
| Mar 28, 10:05 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 40 min |
| Mar 28, 10:10 PM CST | Tornado Warning | OHX | Putnam | 50 min |
| Mar 28, 10:25 PM CST | Tornado Warning | OHX | Coffee, Franklin, Lincoln | 50 min |
| Mar 28, 10:37 PM CST | Tornado Warning | OHX | Grundy | 38 min |
| Mar 28, 10:55 PM CST | Tornado Warning | OHX | Sequatchie | 65 min |
| Mar 28, 11:01 PM CST | Severe Thunderstorm Warning | OHX | Marion | 44 min |
| Mar 28, 11:16 PM CST | Tornado Warning | OHX | Bledsoe | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.